Alert archive / Indiana / Wind Advisories in 2025
Wind Advisory 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Jun 18, 2025, 12:28 PM EDT for 11 counties in Indiana. It took effect at Jun 18, 2025, 5:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2025, 12:28 PM EDT (16:28 UTC)
- In effect from
- Jun 18, 2025, 5:00 PM EDT
- Expired
- Jun 18, 2025, 10:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Montgomery County, IN, Parke County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 71 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
752 WWUS73 KIND 181628 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1228 PM EDT Wed Jun 18 2025 INZ021-028>031-035>038-043-044-190200- /O.NEW.KIND.WI.Y.0006.250618T2100Z-250619T0200Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Vermillion-Parke- Including the cities of Lafayette, Crawfordsville, Flora, Covington, Zionsville, Montezuma, Veedersburg, Rosedale, Tipton, Delphi, West Lafayette, Lebanon, Fairview Park, Kokomo, Frankfort, Williamsport, West Lebanon, Attica, Rockville, and Clinton 1228 PM EDT Wed Jun 18 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central, and west central Indiana. * WHEN...From 5 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Eckhoff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Jun 18, 12:18 PM EDT, 10 minutes earlier. Its key messages:
- Thunderstorms expected this afternoon and evening, with a strong possibility of severe storms. All hazards will be possible, though damaging winds will be the primary threat
- Hot and humid this weekend with near Heat Advisory conditions by Sunday
Area forecast discussion, Jun 18, 12:18 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1218 PM EDT Wed Jun 18 2025 .KEY MESSAGES... - Thunderstorms expected this afternoon and evening, with a strong possibility of severe storms. All hazards will be possible, though damaging winds will be the primary threat - Hot and humid this weekend with near Heat Advisory conditions by Sunday && .SHORT TERM (This evening through Thursday)... Issued at 1218 PM EDT Wed Jun 18 2025 ...SEVERE WEATHER EXPECTED THIS AFTERNOON... ...BEST CHANCE OF SEVERE BETWEEN 1PM AND 9PM... THIS MORNING INTO EARLY AFTERNOON A strong MCV (mesoscale convective vortex) has developed overnight from yesterday's convection and is currently located over east central Missouri. This feature will be enhanced by a shortwave trough aloft, strengthen further, and track northeast through the afternoon. Latest ACARS soundings out of IND show a fairly stable boundary layer with only modest lapse rates aloft. However, instability will increase as the near-surface layer continues to warm. The hodograph is long and slightly curved in the 0-3km layer and quite messy above that. Going forward, as mentioned above, continued surface warming will lead to a very unstable air mass by this afternoon ahead of the approaching MCV. Guidance is generally within the 2000-3000 J/Kg MLCAPE range, with a few members even higher. Of particular note is the abundance of near-surface instability due to a very moist boundary layer. Guidance shows 3CAPE values between 100-200 J/Kg across the majority of our area by 18z. STORM MODE AND HAZARD TYPE With a stronger MCV materializing, greater mesoscale forcing for convection will likely be present in addition synoptic-scale forcing from the shortwave aloft. Additionally, greater backing within the surface wind field is expected as one heads northwest (closer to the low center). This backing may act to locally enhance curvature within the low-level hodographs, leading to an increased tornado threat. In the low to mid-levels, the strong MCV is acting to enhance the low-level jet which may reach 45-55kt as low as 925mb. With steep boundary layer lapse rates anticipated, it would not take much to mix these winds to the surface. Should any cold pools form and help convection organize into lines or line segments, then RIJ enhancement may lead to a more widespread / significant wind threat. As for large hail potential, given weakness within the 500-250mb flow this may not be that widespread. Still, given the amount of CAPE present and fairly high ELs (10-12km), some isolated instances of severe hail are certainly possible. Our primary severe hazard today will depend on storm mode. Shear vectors are oblique to a wind shift that extends southwest from the MCV/low center. Combined with relatively weak flow aloft, a linear to quasi-linear mode is preferred with the potential for some discrete storms in the open warm sector. With abundant low-level shear and moisture, a tornado threat is present especially as one nears the MCV center and along a pseudo warm front extending to its northeast. The tornado threat may occur in discrete storms as well as within linear elements...especially if low-level flow can align in such a way that promotes mesoscale circulations. Strong to severe wind gusts are likely to be the primary hazard today given the steep low-level lapse rates and intense LLJ, combined with enhancement from potential cold pool dynamics. In addition to the above hazards, flash flooding will be possible should any storm training occur. Recent rainfall has lead to quicker flash flood response times. A broad non-convective wind threat may evolve on the southwest and south side of the departing MCV. Some members of guidance show wind gusts between 40-50kt across our northwestern counties later this afternoon. A wind advisory may be needed across these areas later on. TIMING With the low/MCV now apparent, CAMs have come into better agreement regarding timing. Activity may reach the Indiana/Illinois line as early as 1pm, traversing Indiana during the afternoon hours before exiting into Ohio around 9pm. Storms may linger a bit longer across our south as the MCV lifts northeastward and the trailing boundary slows. && .LONG TERM (Thursday through Tuesday)... Issued at 356 AM EDT Wed Jun 18 2025 Thursday will see an exiting upper wave and seasonable temperatures. Some lingering showers and storms could still be around in the morning, or even a few isolated pop ups in the afternoon, but largely expecting most of the rain to have come to an end by daybreak Thursday. The end of the week and into the weekend high pressure both aloft and near the surface will be building, tracking from Texas and then centering over the Ohio Valley by Sunday. Heat and humidity will dominate the long term as highs Saturday through mid next week will be around 90 to 93 degrees and dewpoints persistently in the 70s. With heat indices likely getting to above 100 for several days, it is probably that heat advisories will be needed. A few models are showing that isolated afternoon storms could be possible given the heat and humidity, but would expect the high pressure in place would be enough to suppress any showers or storms. Chances for rain are looking better towards mid-next week when the high pressure shifts further east, weakening over central Indiana. Looking beyond the long term, hot, humid conditions are expected to continue. && .AVIATION (12Z TAF Issuance)... Issued at 651 AM EDT Wed Jun 18 2025 Impacts: - VFR conditions largely expected outside of shower/thunderstorm activity, with exception of a period of IFR ceilings/MVFR fog at BMG early in the period - Gusty winds today up to the low 30KT range outside of storms - Potential for strong to severe thunderstorms at all sites. Have used a TEMPO group to depict best timing given current guidance despite continued uncertainty Discussion: Mostly VFR conditions are expected through the period outside of shower and storm activity, with the exception of BMG early in the period. Some threat will exist for restrictions very late in the period tonight given continued low level moisture, but this is too uncertain for inclusion at this time. A few storms are moving through the area this morning, and will impact IND very early in the period, after which a lull is expected. Through the course of the day, shower and thunderstorm chances will ramp up as low pressure approaches from the west. Strong to severe thunderstorms will be a threat at all sites, and have used a TEMPO group to attempt to provide the best timing given current guidance, though uncertainty remains, carrying a PROB30 thereafter for lingering showers and storms into the evening. Winds will be strong and gusty today, generally from about 200 to 240 degrees depending upon the site and time, with sustained winds into the mid teens and gusts into the low 30KT range. These gusts will subside during the evening hours, though sustained winds may remain in the 5-10KT range overnight tonight. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Eckhoff LONG TERM...KF AVIATION...Nield
Hazardous weather outlook, Jun 18, 4:01 AM EDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 401 AM EDT Wed Jun 18 2025 INZ021-028>031-035>049-051>057-060>065-067>072-190815- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 401 AM EDT Wed Jun 18 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Widespread thunderstorms are expected this afternoon into this evening, with potential for severe storms in the 2 to 10 PM EDT time frame. Damaging winds will be the primary threat, though large hail, isolated tornadoes, and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional isolated thunderstorms may linger into Thursday. Heat indices may be as high as 100 to 105 degrees during the afternoon hours each day Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into the evening hours. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 18, 7:31 AM EDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
731 AM EDT Wed Jun 18 2025
INZ046-047-054-055-181200-
Johnson IN-Morgan IN-Hendricks IN-Marion IN-
731 AM EDT Wed Jun 18 2025
...A strong thunderstorm will impact portions of northeastern Morgan,
northern Johnson, southeastern Hendricks and southern Marion Counties
through 800 AM EDT...
At 731 AM EDT, Doppler radar was tracking a strong thunderstorm near
Plainfield, or 10 miles southwest of Indianapolis, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indianapolis, Greenwood, Lawrence, Plainfield, Franklin, Beech Grove,
Mooresville, Southport, New Whiteland, Cumberland, Whiteland,
Bargersville, Brooklyn, Warren Park, Homecroft, Monument Circle,
Indianapolis Int'l Airport, Waverly, and Camby.
This includes the following highways...
Interstate 65 between mile markers 91 and 113.
Interstate 70 between mile markers 65 and 93.
Interstate 74 between mile markers 93 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3954 8638 3971 8641 3985 8595 3949 8595
TIME...MOT...LOC 1131Z 261DEG 26KT 3968 8630
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MESpecial weather statement, Jun 18, 8:03 AM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
803 AM EDT Wed Jun 18 2025
INZ055-056-181230-
Johnson IN-Shelby IN-
803 AM EDT Wed Jun 18 2025
...Strong thunderstorms will impact portions of southwestern Shelby
and east central Johnson Counties through 830 AM EDT...
At 803 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Greenwood to near
Franklin. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville, Franklin, and Marietta.
This includes the following highways...
Interstate 65 between mile markers 83 and 94.
Interstate 74 between mile markers 113 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3955 8575 3949 8577 3938 8588 3943 8613
3950 8607 3956 8603
TIME...MOT...LOC 1203Z 271DEG 21KT 3955 8599 3950 8600 3944 8606
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MESpecial weather statement, Jun 18, 8:10 AM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
810 AM EDT Wed Jun 18 2025
INZ048-056-181245-
Shelby IN-Hancock IN-
810 AM EDT Wed Jun 18 2025
...Strong thunderstorms will impact portions of south central Hancock
and northern Shelby Counties through 845 AM EDT...
At 810 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Greenfield to near
Shelbyville. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville, Morristown, Fairland, and Boggstown.
This includes Interstate 74 between mile markers 104 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3955 8594 3963 8591 3971 8590 3973 8563
3951 8563
TIME...MOT...LOC 1210Z 278DEG 27KT 3972 8584 3964 8585 3956 8588
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MELocal storm report, Jun 18, 8:35 AM EDT, 3 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
835 AM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM Tstm Wnd Dmg 2 ENE Southport 39.67N 86.08W
06/18/2025 Marion IN Public
Large tree limb down (greater than 3 inch
diameter). Relayed by local media.
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:19 AM EDT | Special Weather Statement | IND | Fountain, Parke, Vermillion | 41 min |
| Jun 18, 6:14 AM EDT | Special Weather Statement | IND | Parke | 31 min |
| Jun 18, 7:31 AM EDT | Special Weather Statement | IND | Marion | 29 min |
| Jun 18, 7:43 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 32 min |
| Jun 18, 8:03 AM EDT | Special Weather Statement | IND | Shelby | 27 min |
| Jun 18, 8:10 AM EDT | Special Weather Statement | IND | Shelby | 35 min |
| Jun 18, 1:55 PM EDT | Special Weather Statement | IND | Montgomery | 35 min |
| Jun 18, 2:19 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion, Warren | 41 min |
| Jun 18, 2:31 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion, Vigo | 59 min |
| Jun 18, 2:36 PM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion | 39 min |
| Jun 18, 2:54 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Parke, Tippecanoe and 2 more | 51 min |
| Jun 18, 3:00 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan, Vigo | 45 min |
| Jun 18, 3:07 PM EDT | Severe Thunderstorm Warning | IND | Knox | 38 min |
| Jun 18, 3:07 PM EDT | Tornado Warning | IND | Carroll, Tippecanoe | 38 min |
| Jun 18, 3:11 PM EDT | Tornado Warning | IND | Clay, Parke, Vermillion, Vigo | 24 min |
| Jun 18, 3:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Montgomery, Owen, Parke, Putnam, Vermillion and 1 more | 52 min |
| Jun 18, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Owen, Sullivan and 1 more | 49 min |
| Jun 18, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Fountain, Howard, Montgomery and 3 more | 47 min |
| Jun 18, 3:53 PM EDT | Severe Thunderstorm Warning | IND | Boone, Brown, Hendricks, Marion, Monroe, Montgomery and 3 more | 52 min |
| Jun 18, 3:59 PM EDT | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Lawrence, Martin, Monroe and 1 more | 46 min |
| Jun 18, 4:05 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Monroe, Morgan, Owen | 40 min |
| Jun 18, 4:19 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Marion, Morgan | 41 min |
| Jun 18, 4:21 PM EDT | Tornado Warning | IND | Boone, Hendricks, Marion | 24 min |
| Jun 18, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hancock, Hendricks, Howard and 4 more | 38 min |
| Jun 18, 4:32 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Hancock, Johnson, Marion, Monroe and 2 more | 43 min |
| Jun 18, 4:43 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 47 min |
| Jun 18, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Howard, Madison and 3 more | 47 min |
| Jun 18, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 32 min |
| Jun 18, 5:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Hancock, Henry, Johnson and 2 more | 46 min |
| Jun 18, 5:23 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 37 min |
| Jun 18, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 50 min |
| Jun 18, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 16 min |
| Jun 18, 6:00 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 15 min |
| Jun 18, 6:38 PM EDT | River Flood Warning | IND | Carroll, Howard | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.